MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.242S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent removal of broken titanium cannulated proximal femoral nailing system (tfna).The nail broke at the helical blade slot and it was difficult to remove which required extraction hook to remove the distal portion of the nail.Completely removed the broken device or fragments.The patient outcome was unknown.Concomitant devices reported: fenestrated helical blade (part # 04.038.410, lot # unknown, quantity # 1), unknown locking screws (part # unknown, lot # unknown, quantity # 1).This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: code 3191 used to capture medical device removal and surgical intervention.H3, h4, h6: manufacturing location: monument manufacturing date: 27-jul-2019, expiration date: 30-jun-2029, part number: 04.037.242s, 12mm/130 deg ti cann tfna 170mm - sterile, lot number: 12l6753 (sterile), lot quantity: 6.Production order traveler met all inspection acceptance criteria.Note: the lot number identified in the traveler (page 6 of 8) for part number 04.037.912.3 is incorrect.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) lppf was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 16484 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.4, wave spring, shim ended, lot number: h794543, lot quantity: 1,000.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 22-feb-2019 were reviewed and determined to be conforming.Part number: 04.037.942.2, lock prong, 130 degree, tfna, lot number: 10l3442, lot quantity: 55.One piece was scrapped in cell, final inspection for surface finish-buffing marks.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, final inspection met all inspection acceptance criteria apart from the one piece noted.Part number: 04.037.912.3, tfna lock drive, lot number: h874779, lot quantity: 150.The lot number identified in the traveler (page 6 of 8) for part number 04.037.912.3 is incorrect.Per sap records, the correct lot number is h874779.The issue is being investigated.Product order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 21127, timoagri16.00, lot number: h880935 lot quantity: 2,085 lbs.Inspection instruction met all inspection acceptance criteria.Certificate of analysis supplied by metalwerks inc.Dated 19-mar-2019 was reviewed and determined to be conforming.Lot summary report dated 16-apr-2019 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: the 12mm/130 deg ti cann tfna 170mm - sterile (p/n: 04.037.242s, lot number: 12l6753) was received at us customer quality (cq).Upon visual inspection, the device head is broken at its proximal hole.There was no evidence of drill marks in the hole.The overall complaint was confirmed.Device failure/defect identified? yes.Dimensional inspection: the outer diameter of the device was measured to be within the specification.Document/specification review based on the date of manufacture the following current and manufactured revisions of drawings were reviewed ti canulated trochanteric fixation nail.Complaint confirmed? yes.Investigation conclusion: the overall complaint was confirmed for the received 12mm/130 deg ti cann tfna 170mm - sterile.Although no definitive root-cause can be determined its possible the device experienced unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: corrected data: g4: awareness date reported on follow up 1 report as february 26, 2020 but should have been march 26, 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9871711
Report Number2939274-2020-01492
Device Sequence Number11482453
Product Code HSB
UDI-Device Identifier10886982097262
UDI-Public(01)10886982097262
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.242S
Device Catalogue Number04.037.242S
Device Lot Number12L6753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer02/26/2020
04/03/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/02/2020
04/03/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12MM/130 DEG TI CANN TFNA 170MM - STERILE; TFNA FENESTRATED HELICAL BLADE 110MM; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;